Taking too much paracetamol, known as an overdose, can be very dangerous.
If you've taken more than the recommended maximum dose, go to your nearest accident and emergency (A&E) department as soon as possible.
It can be helpful to take any remaining medicine and the box or leaflet with you to A&E if you can.
Some people feel sick, vomit or have abdominal (tummy) pain after taking too much paracetamol, but often there are no obvious symptoms at first.
Go to A&E even if you're feeling well.
Paracetamol is a commonly used medicine that can help treat pain and reduce a high temperature (fever). It is often recommended as one of the first treatments for pain, as it's safe for most people to take and side effects are rare.
Paracetamol can react unpredictably with certain other medications. This can affect how well either medicine works and might increase the risk of side effects.
Side effects from paracetamol are rare, but can include: an allergic reaction, flushing, low blood pressure, blood disorders, liver and kidney damage if you take too much. Speak to a pharmacist or doctor if you develop any troublesome side effects.
Taking too much paracetamol, known as an overdose, can be very dangerous. If you've taken more than the recommended maximum dose, go to your nearest accident and emergency (A&E) department as soon as possible.
Most people can take paracetamol safely, including: pregnant women, breastfeeding women, children over 2 months of age (lower doses are recommended for young children). Always get advice before taking paracetamol.
Make sure you take paracetamol as directed on the label or leaflet, or as instructed by a health professional. How much you can take depends on your age, your weight, the type of paracetamol you're taking and how strong it is.
If you're 16 or over, it's safe to take paracetamol and ibuprofen together as there are no known harmful interactions between these medicines. The advice for children is different.
No, don't give your child paracetamol and ibuprofen at the same time, unless advised to by a healthcare professional. If you give them one of these medicines and they're still distressed before the next dose is due, you could try the other medicine instead.
It depends whether the cough or cold medicine also contains paracetamol or ibuprofen. Avoid exceeding the maximum dose, you should not take paracetamol or ibuprofen if you're already taking a cough or cold medicine that contains these ingredients.